Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Swollen lymph nodes because of drug
Mar 26, 2001

Hi, I have been on a drug "holiday" since last August. I was experiencing a lot of fatigue, so my doctor took me off my drug combo,(D4T,3TC and Viracept) to see if that would help. In the last six months or so I have had swollen lymph nodes on the right side of my neck and under my chin that aren't going away and seem be be getting larger. My question is, If I go back on my medication, do you think the lymph nodes would decrease in size? My doctor told me on my last visit (Dec. 2000) that I didn't need to go back on medication unless my T-cells dropped back down to around the 200 level or my viral load started skyrocketing. My last lab results were T-cells around 600 and a viral load of about 1500. My T-cells did drop below 200 around 5 years ago, so I do have an AIDS classification. I have been a little nervous about being off the drugs for so long and hope that I'm not doing myself a disservice health-wise. Thanks you for your time, T.A. Seattle WA.

Response from Dr. Boyle

HIV certainly can cause lymph node enlargement and that may be what you are experiencing. I do not think that, by itself, the lymph nodes you have noted would indicate that you need to restart antiretroviral therapy immediately. I presume your doctor is monitoring these carefully and that is what I would do. If they are increasing in size, a further evaluation would be in order, including a thorough physical exam and a lymph node biopsy, to rule out other causes of enlargement. I do not think that I would wait until your T cells fell to 200 or your viral load was "skyrocketing" before I would restart your therapy, especially given your history of relatively low T cells, and I would monitor your viral load and T cells every 2-3 months and restart therapy on any significant change or indication of a downward trend. BB



Previous
Rash
Next
facial lesions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement